# SDR 2009FA0000341

- Difficulty date: April 23, 2009
- Submitted: April 30, 2009
- Operation: General aviation
- Aircraft: N9641Q
- Make and model: Cessna 172M
- Aircraft serial: 17265725
- Engine: Lyc O320E2D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Corroded
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSP, PROPELLER & CRANKSHAFT PLUG REMOVED TO COMPLY WITH AD 98-02-08.    CORROSION ON INSIDE OF CRANKSHAFT FROM PLUG SHOULDER .7500 - 1 INCH AFT.  ACCORDING TO THE AD, AFTER INSIDE OF CRANKSHAFT HAS BEEN PAINTED IAW SB505 THERE IS NO LONGER ANY NEED TO INSPECT CRANKSHAFT FOR CORROSION SINCE SPECIAL PROCEDURE FOR DOING SO PREVENTS ANY CORROSION FROM OCCURRING.  IN THIS CASE, IF FAILED TO DO SO.  THERE IS APPROX 1800 HRS ON ENGINE SINCE OVERHAUL BY FACTORY & SUSPECT THAT THIS IS NOT AN ISOLATED CASE.  PERFORMED A FLUORESCENT PARTICLE INSP WITH NO EVIDENCE OF CRACKS.   RECOMMEND THAT EXAMINATION AT 500 HRS TIME IN SERVICE SINCE "PID" WAS DONE & AT EVERY 100 HRS THEREAFTER UNTIL MFG CAN COME UP WITH A BETTER SOLUTION.
